Alert archive / Kentucky / Tornado Warnings in 2003
Tornado Warning 31, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 4, 2003, 11:33 PM CDT for Daviess County, McLean County, Kentucky. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2003, 11:33 PM CDT (04:33 UTC)
- Expired
- May 5, 2003, 12:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Daviess County, KY, McLean County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 10:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 050433
TORPAH
KYC059-149-050515-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1133 PM CDT SUN MAY 4 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
DAVIESS COUNTY IN NORTHWEST KENTUCKY
MCLEAN COUNTY IN NORTHWEST KENTUCKY
* UNTIL 1215 AM CDT
* AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER BEECH
GROVE...OR ABOUT 4 MILES SOUTHWEST OF BEECH GROVE...MOVING EAST AT
35 MPH.
* LOCATIONS IMPACTED INCLUDE MASONVILLE...MOSELEYVILLE AND THE
SOUTHERN SIDE OF OWENSBORO METRO
SEEK SHELTER NOW MOVE INTO A BASEMENT...OR INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY BUILDING. ABANDON MOBILE HOMES AND VEHICLES.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED
FOR LATER STATEMENTS.
LAT...LON 3765 8746 3754 8734 3767 8689 3781 8702
3772 8732
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 4, 2:44 PM CDT, 8 hours 49 minutes earlier.
Area forecast discussion, May 4, 2:44 PM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT SUN MAY 4 2003 FORECAST CHALLENGE IS TIMING OF PRECIP AND SVR WX. FIRST CLUSTER OF STORMS NORTH OF WARM FRONT ASSOCIATED WITH WARM AIR ADVECTION AT 850 SLOWLY MOVING OFF TO THE EAST. AT 1900 UTC WARM FRONT ENTERING THE SOUTHWEST PORTION OF CWA WITH MID TO UPPER 60 DEW POINTS. LARGE HAIL WITH ISOLATED WIND DAMAGE REPORTED WITH THESE STORMS. SEVERE WEATHER ASSOCIATED WITH THE MAIN SYSTEM NOW OVER NEBRASKA...KANSAS AND OKLAHOMA. EXPECT THIS SYSTEM TO MERGE INTO A POSSIBLE SQUALL LINE AS IT REACHES THE AREA THIS EVENING AND OVERNIGHT. WILL KEEP MENTION OF SEVERE IN ZONES BOTH TONIGHT AND AGAIN TOMORROW AFTERNOON. EHI AND VGP VALUES FAVORABLE FOR SEVERE WEATHER BOTH TIME FRAMES. FIRST SQUALL LINE IS EXPECTED TO MOVE THROUGH THE AREA OVERNIGHT AND WEAKENS TO OUR EAST DURING THE DAY ON MONDAY. IF THE CLOUDS BREAK AS EXPECTED...WE WILL DESTABILIZE BY AFTERNOON WITH FORECAST CAPES OVER 3500 J/KG. AGAIN WITH VGP VALUES OVER .3 IN PART OF WEST KENTUCKY TOMORROW AFTERNOON AND EHI VALUES AROUND 5...SUPERCELLS ARE POSSIBLE...ESPECIALLY IN WESTERN KENTUCKY. AS FRONT SLOWLY SAGS SOUTH...IT IS FORECAST TO BE ALONG OHIO RIVER BY EARLY WEDNESDAY...WITH SURFACE LOW MOVING ALONG FRONT...WILL MENTION HEAVY RAIN. LITTLE CHANGE TO THE REST OF THE FORECAST WITH ONLY MINOR CHANGES TO WINDS...TEMPERATURES. EXTENDED FORECAST...ALL MODELS IN DECENT AGREEMENT THROUGH FRIDAY WHICH MEANS A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. WEAK TROUGH OVER WEST COAST WILL KEEP SOUTHWEST FLOW OVER THE REGION. TIMING OF IMPULSES IN SOUTHWEST FLOW THAT WILL PRODUCE SHOWERS AND THUNDERSTORMS IS VERY DIFFICULT. THIS WILL KEEP A WEAK FRONTAL BOUNDARY ALONG THE OHIO RIVER UNTIL FRIDAY. MODELS SWING DECENT SYSTEM THROUGH ON FRIDAY...ANOTHER LATE SATURDAY INTO SUNDAY. .PAH...NONE. SPODEN
Hazardous weather outlook, May 4, 8:57 PM CDT, 2 hours 36 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 857 PM CDT SUN MAY 4 2003 ...HIGH RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST MISSOURI TONIGHT WITH A MODERATE RISK OVER MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS IN SOUTHEAST MISSOURI TONIGHT WITH A MODERATE RISK OVER MOST OF SOUTHERN ILLINOIS AND WESTERN KENTUCKY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVER THE REST OF THE REGION. SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE...MAINLY OVER THE SOUTHWEST HALF OF THE REGION...GENERALLY SOUTH OF A LINE FROM JUST NORTH OF CARBONDALE ILLINOIS...TO NEAR MADISONVILLE KENTUCKY. STORMS WITH LARGE HAIL AND DAMAGING WIND ARE POSSIBLE NORTH OF THE LINE. ONE ROUND IS MOVING THROUGH THE AREA THIS EVENING...ANOTHER ROUND OF SEVERE THUNDERSTORMS IS POSSIBLE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN KENTUCKY TOMORROW...WITH A SLIGHT RISK OVER THE REST OF THE QUAD STATE AREA. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA DURING THE AFTERNOON HOURS. AT THIS TIME...IS APPEARS THAT SUPERCELLS ARE POSSIBLE...ESPECIALLY OVER WESTERN KENTUCKY. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE TOMORROW. THIS ACTIVITY IS EXPECTED TO DIMINISH DURING THE EVENING HOURS. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED ACROSS THE REGION THIS EVENING IN THE SEVERE THUNDERSTORM AND TORNADO WATCH AREAS. ADDITIONAL ACTIVATION IS POSSIBLE TONIGHT FOR THE REMAINDER OF THE QUAD STATE AREA. IN ADDITION...SPOTTER ACTIVATION MAY BE REQUESTED MONDAY AFTERNOON. PS
In the hours before
Local storm report, May 4, 10:01 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0958 PM METROPOLIS IL FUNNEL CLOUD
05/04/03 MASSAC REPORTED BY MASSAC COUNTY
SHERIFFS OFFICE THAT THE
FUNNEL CLOUD WAS EAST OF
METROPOLIS NEAR 1-24Local storm report, May 4, 10:15 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1015 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1010 PM JOY KY 1.00 INCH HAIL
05/04/03 LIVINGSTON REPORTED BY TRAINED
SPOTTER ALSO 60 MPH WIND
REPORTED AT THIS TIMELocal storm report, May 4, 10:28 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1028 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1026 PM ROPERS LANDING IL WIND DAMAGE
05/04/03 POPE REPORTED BY POPE COUNTY
DES TREES DOWN ALONG WITH
UNCONFIRMED ROOF DAMAGELocal storm report, May 4, 10:30 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1030 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1028 PM 5SW MURRAY KY 60 MPH WIND GUST
05/04/03 CALLOWAY REPORTED BY TRAINED
SPOTTERS. ALSO 0.75 INCH
DIAMETER HAIL REPORTED AT
THIS TIMELocal storm report, May 4, 11:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1117 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1049 PM MARION KY WIND DAMAGE
05/04/03 CRITTENDEN TREES DOWN BLOCKING HWY
723 IN MARION REPORTED BY
CRITTENDEN COUNTY DESLocal storm report, May 4, 11:29 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1129 PM CDT SUN MAY 04 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1123 PM KY WIND DAMAGE
05/04/03 WEBSTER LIGHT DAMAGE TO
STRUCTURES IN WHEATCROFT
REPORTED BY TRAINED
SPOTTERS
1128 PM MURRAY KY WIND DAMAGE
05/04/03 CALLOWAY NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY CALLOWAY COUNTY DES
TRAINED SPOTTERS MEASURED
80 MPH GUST 8 MILES SW OF
MURRAYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:25 PM CDT | Tornado Warning | PAH | Ballard | 50 min |
| May 4, 9:40 PM CDT | Tornado Warning | PAH | McCracken | 50 min |
| May 4, 9:47 PM CDT | Flash Flood Warning | PAH | Ballard, McCracken | 3 hr |
| May 4, 9:58 PM CDT | Tornado Warning | PAH | Livingston | 47 min |
| May 4, 10:07 PM CDT | Tornado Warning | PAH | Calloway | 38 min |
| May 4, 10:13 PM CDT | Tornado Warning | PAH | Graves | 32 min |
| May 4, 10:23 PM CDT | Tornado Warning | PAH | Crittenden | 37 min |
| May 4, 10:24 PM CDT | Tornado Warning | PAH | Union | 36 min |
| May 4, 10:47 PM CDT | Severe Thunderstorm Warning | PAH | Union, Webster | 43 min |
| May 4, 10:50 PM CDT | Flash Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman, Lyon and 2 more | 6 hr |
| May 4, 10:50 PM CDT | Severe Thunderstorm Warning | PAH | Union, Webster | 40 min |
| May 4, 10:55 PM CDT | Tornado Warning | PAH | Webster | 35 min |
| May 4, 10:57 PM CDT | Tornado Warning | PAH | Trigg | 48 min |
| May 4, 11:07 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 53 min |
| May 4, 11:18 PM CDT | Tornado Warning | PAH | Calloway | 57 min |
| May 4, 11:36 PM CDT | Tornado Warning | PAH | Christian, Todd | 54 min |
| May 4, 11:52 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 53 min |
| May 5, 1:25 AM CDT | Flash Flood Warning | PAH | Christian, Todd | 3 hr |
| May 5, 2:16 PM CDT | Severe Thunderstorm Warning | PAH | Christian | 44 min |
| May 5, 2:39 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 36 min |
Nearby
Tornado Warnings in Kentucky, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.